1. mandyp

    mandyp Registered User

    Oct 20, 2004
    150
    Glasgow
    Hi

    My Mum is on this, Saturday we went out to the shops and had intended to go for lunch. She was complaining as we walked down to the shops (a short 10 minute walk from my house) that she was feeling very tired.

    We got to the town centre and she said she was feeling very unwell, her face was nearly purple and sweat was pouring down her face, so much so that it looked like tears. I phoned Dad and he came down and picked us up in the car. We got back to Mum's and she was sick, the sweats came and went, the pupils in her eyes were also very small.

    Dad looked at her tablets and reckoned that she'd accidently taken 2 instead of 1 in the morning.

    Yesterday she was fine again and came out for the day with me, my husband and my daughter and we had a lovely day at the Tall Ship in Glasgow.

    Anyhow, I just wondered if anyone was aware if this is something that is likely to have been caused by taking an extra tablet or if it could be 'something else'.

    Thanks!

    Mandy
     
  2. Sheila

    Sheila Registered User

    Oct 23, 2003
    2,259
    West Sussex
    Dear Mandy, scary stuff. Have you reported this to your Mum's GP? That's what I would do, ask their advice and if this is to do with the medication. If it is, then vigilance is going to be needed to ensure it doesn't happen again. I don't know anything about this drug, you could try checking out our fact sheets, they might say. I will have a look and see what I can find, but I really would speak to the GP if I were you. Love She. XX
     
  3. Brucie

    Brucie Registered User

    Jan 31, 2004
    12,413
    near London
    Hi Mandy

    what an awful thing to happen.

    Perhaps it would be best if your Dad actually gave the medication to your Mum for her to take. I remember that my wife Jan once put five contact lenses in one eye. The situation would be much more serious with excess medication.

    Best wishes
     
  4. Sheila

    Sheila Registered User

    Oct 23, 2003
    2,259
    West Sussex
    Mandy, Rivastigmine is another name for Exelon which is used to treat dementia. Fact sheet 408 mentions it. Hope things are better for you all today? Love She. XX
     
  5. angela.robinson

    angela.robinson Registered User

    Dec 27, 2004
    520
    hi mandy ,i think bruce is right ,there is no way your mum should be doling out her own medicine the very nature of AD is forgetfullness ,i very often forget to take my own medicine but JIMs is very carefully sorted out for the day,.just need to be as carefull with my own .ANGELA,
     
  6. mandyp

    mandyp Registered User

    Oct 20, 2004
    150
    Glasgow
    Hi

    It is in a wee container with the days of the week, morning/afternoon/evening etc on it, Dad usually gives her it, but she got up early on Saturday and it seems that she missed one on Friday night (Dad couldn't get her to wake up and take it).

    Off her own back she's presumably taken the Friday night one, pottered about, went back again and taken the Saturday morning one. He's now hidden it from her.

    He phoned the nurse yesterday and is hoping she'll come out at some point today so will let you know how that goes.

    She has also been taking some drug for depression (don't know the name of it). She's not depressed but the psychiatrist said that it seems to help motivate people with AD. It's not addictive (the first question my Dad asked). She's been taking that one for about 3 weeks and Dad and I have seen a difference in her. She's keener to do things and has even been a wee bit more argumentative with Dad. She pulled him up after he went to watch the Rugby and came in late! This is more like herself and we were both pleased with that:)

    We'll see what the nurse says and I'll post back again.

    Mandy
     
  7. mandyp

    mandyp Registered User

    Oct 20, 2004
    150
    Glasgow
    Dad has spoken to the nurse this morning and she says she's 100% certain that's exactly what's happened. It's apparently quite common.

    As Dad said, he thought she was okay since the tablets are all divided up and she gets a bit annoyed with him checking up on her all the time. From now on, he's going to be a lot more careful with them.

    Worry over, now that we know that is what caused it, I'm glad because she was so good on Sunday when we all went out together. Dad couldn't remember the name of the anti-depressant that Mum is on but he's going to look it out for me so that we can have a wee look online to see if there's anything 'iffy' about it. They intend to increase it to 20mg from next week.

    Thanks again!

    Mandy
     
  8. Sheila

    Sheila Registered User

    Oct 23, 2003
    2,259
    West Sussex
    Dear Mandy, so glad things have been sorted out. It's a real job trying to stay one step ahead for your Dad, I know it was hard for me with my Mum. You try so hard to let them hold on to their independance and self respect, then something happens and of course we blame ourselves. We shouldn't really because it's the illness, but it's such a very thin line between independance and danger at times isn't it? Love She. XX
     
  9. mandyp

    mandyp Registered User

    Oct 20, 2004
    150
    Glasgow
    Yes, you're right, Mum is so keen to hang onto whatever independence she can....she frequently jokes about how she forgets etc.. but sometimes she will get a wee bit narky with us, you know stuff like 'stop treating me like a child' etc..

    We'll have learned from this mistake, which, with hindsight is blatantly obvious, but it won't happen again!

    She accepts that she'll have to be monitored on this one and has said it's best as she doesn't want to feel like that again. So, she remembers what it was like. It's such a relief that she's okay. You're right though I think Dad feels guilty, I'm not at home anymore, but he said he struggles to 'think for two'. I don't want him to feel guilty but the proper measures to prevent her from doing this are in place now.

    Thanks to you all, once again!

    Mandy
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.